Alert archive / Arizona / Blowing Dust Advisories in 2012
Blowing Dust Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Sep 2, 2012, 5:25 PM MST for Pima County, Pinal County, Arizona. It was in force for 100 min.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2012, 5:25 PM MST (00:25 UTC)
- Expired
- Sep 2, 2012, 7:05 PM MST
- In force
- 100 min
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS75 KTWC 030025 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 525 PM MST SUN SEP 2 2012 AZZ502-504>506-030300- /O.NEW.KTWC.DU.Y.0004.120903T0025Z-120903T0300Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MARANA...PICACHO PEAK STATE PARK 525 PM MST SUN SEP 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...AN AREA OF BLOWING DUST GENERATED IN FAR NORTHERN PIMA COUNTY WILL SPREAD INTO SOUTHEAST PINAL COUNTY DURING LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS...WIND GUSTS TO 35 MPH. * VISIBILITY...BELOW 1 MILE AND AS LOW AS 1/4 OF A MILE AT TIMES. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. && $$ MEYER
2 follow-up statements
006 WWUS75 KTWC 030118 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 618 PM MST SUN SEP 2 2012 AZZ504-506-030230- /O.CAN.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/ TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- INCLUDING THE CITY OF...MARANA 618 PM MST SUN SEP 2 2012 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING DUST ADVISORY. THE THREAT OF BLOWING DUST HAS ENDED IN THE FAR NORTHERN PIMA COUNTY AREA INCLUDING AVRA VALLEY AND PICTURE ROCKS AS ANY BLOWING DUST SHIFTS NORTH INTO PINAL COUNTY. $$ AZZ502-505-030300- /O.CON.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 618 PM MST SUN SEP 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...AN AREA OF BLOWING DUST GENERATED IN FAR NORTHERN PIMA COUNTY WILL SPREAD THROUGH SOUTH CENTRAL AND SOUTH WEST PINAL COUNTY DURING LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS...WIND GUSTS TO 35 MPH. * VISIBILITY...BELOW 1 MILE AND AS LOW AS 1/4 OF A MILE AT TIMES. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST... ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT DRIVE INTO IT IF AT ALL POSSIBLE. && $$ MEYER
252 WWUS75 KTWC 030205 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 705 PM MST SUN SEP 2 2012 AZZ502-505-030315- /O.CAN.KTWC.DU.Y.0004.000000T0000Z-120903T0300Z/ TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 705 PM MST SUN SEP 2 2012 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE BLOWING DUST ADVISORY. AT 700 PM MST THE AREA OF BLOWING DUST HAD PUSHED NORTH OF THE AREA. $$ MEYER
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Sep 2, 2:30 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SUN SEP 2 2012 .SYNOPSIS...THERE WILL BE ENOUGH MOISTURE AROUND FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TODAY AND LABOR DAY. AN UPPER LEVEL FEATURE IN NORTHWEST MEXICO IS EXPECTED TO COMBINE WITH DEEPER MOISTURE FOR A SLIGHT UPSWING IN THUNDERSTORM ACTIVITY TUESDAY INTO THURSDAY...ESPECIALLY ALONG THE INTERNATIONAL BORDER. && .DISCUSSION...THUNDERSTORMS SO FAR THIS AFTERNOON HAVE BEEN RELEGATED TO THE MOUNTAINS OF ERN PIMA/PINAL...SANTA CRUZ AND WESTERN GRAHAM. SURFACE DEWPOINTS IN THE EASTERN ZONES HAVE MIXED OUT INTO THE LOWER 40S...DOUGLAS EVEN WENT AS LOW AS THE LOWER 30S AROUND 2 PM...BUT WERE IN THE MID 50S TO LOWER 60S FROM TUCSON WEST. THIS IS THE AREA THAT WILL SEE THE BEST AREAL COVERAGE OF STORMS THIS AFTERNOON INTO THIS EVENING. HAVE INCREASED POPS...ESPECIALLY ACROSS CENTRAL PIMA COUNTY...FOR TONIGHT. WITH PRECIPITABLE WATER VALUES FROM TUCSON WEST IN THE 1.25" TO 1.60" RANGE...LOCALLY HEAVY RAIN THAT MAY CAUSE FLASH FLOODING ISSUES WILL BE OF CONCERN. LOOKING FOR AN UPTICK IN THUNDERSTORM ACTIVITY AREA WIDE MONDAY THROUGH WEDNESDAY AS DEEPER MOISTURE RETURNS TO THE REGION. THIS DEEPER MOISTURE IS CURRENTLY IN THE GULF OF CALIFORNIA AND SOUTHERN SONORA MEXICO. THE MOISTURE WILL BE PUSHED NORTH THANKS TO DEVELOPING TROPICAL SYSTEM...LIKELY TO BE NAMED JOHN IN THE NEXT 24 HOURS... SOUTH OF BAJA TIP. THE OFFICIAL FORECAST IS TARGETING TUESDAY AND WEDNESDAY TO BE THE BEST CHANCES FOR STORMS...WITH HEAVY RAIN BEING THE MAIN CONCERN. ALTHOUGH SOME DRYING WILL TAKE PLACE DURING THE SECOND HALF OF THE WORK WEEK INTO NEXT WEEK...ENOUGH MOISTURE WILL LINGER FOR CONTINUED MENTION OF AFTERNOON/EVENING THUNDERSTORMS. THE ADDED MOISTURE/CLOUD COVER WILL BRING COOLER DAYTIME TEMPERATURES TO THE REGION...ESPECIALLY TUESDAY AND WEDNESDAY...THEN ANOTHER WARM UP INTO NEXT WEEKEND. && .AVIATION...EXPECT ISOLD TO SCTD TSRA WILL CONTINUE INTO THIS EVENING WITH BEST AREAL COVERAGE OF STORMS OCCURRING FROM KTUS W. SURFACE WIND GENERALLY LESS THAN 10 KTS...EXCEPT FOR GUSTS TO 45 KTS NEAR TSRA/SHRA...ESPECIALLY FROM KTUS W. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THIS WEEK. ERRATIC AND GUSTY WINDS CAN BE EXPECTED NEAR ANY THUNDERSTORMS THAT DEVELOP. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 2, 11:00 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1100 AM MST SUN SEP 2 2012 AZZ501>503-505-515-030600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS- 1100 AM MST SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS THEY PUSH WEST NORTHWEST. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH OTHERWISE THE MAIN THREAT FROM STORMS WILL BE HEAVY RAIN. LOCALIZED RAINFALL OF ONE TO TWO INCHES IS POSSIBLE FROM STORMS AND COMBINED WITH RAINFALL FROM THE PAST COUPLE OF DAYS MAY LEAD TO LOCALIZED FLASH FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK LEADING TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN THREAT FROM STORMS WILL BE HEAVY RAIN AND WIND GUSTS TO 45 MPH. THERE WILL BE FLASH FLOODING CONCERNS...ESPECIALLY MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ504-506-514-030600- TUCSON METRO AREA-SOUTHEAST PINAL COUNTY- CATALINA AND RINCON MOUNTAINS- 1100 AM MST SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THIS AREA IS IN BETWEEN DEEPER MOISTURE TO THE WEST AND A DRIER ATMOSPHERE TO THE EAST. STILL WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND INTO THIS EVENING. WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN ARE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK LEADING TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>513-030600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 1100 AM MST SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DUE TO MOISTURE NOT BEING AS DEEP AS AREAS TO THE WEST...EXPECTED ONLY ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEPER MOISTURE IS FORECAST TO RETURN TO THE AREA THIS WEEK LEADING TO A MORE TYPICAL SUMMER THUNDERSTORM ACTIVITY. MAIN THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 2, 2:10 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN SEP 2 2012 AZZ503-513-022200- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 210 PM MST SUN SEP 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA CRUZ COUNTY UNTIL 300 PM MST... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUBAC...OR 16 MILES SOUTH OF GREEN VALLEY. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TUBAC...AMADO AND TUMACACORI. LAT...LON 3152 11115 3173 11116 3172 11080 3156 11077 TIME...MOT...LOC 2110Z 073DEG 1KT 3161 11102 GL
Special weather statement, Sep 2, 3:19 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 319 PM MST SUN SEP 2 2012 AZZ504-514-022315- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 319 PM MST SUN SEP 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 415 PM MST... AT 311 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORO VALLEY...MOVING WEST AT 10 MPH. IN ADDITION...A STRONG THUNDERSTORM WAS ALSO LOCATED ON THE SOUTHWEST SIDE OF TUCSON...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...ORO VALLEY...DOVE MOUNTAIN AND RYAN FIELD. LAT...LON 3203 11122 3250 11114 3251 11073 3202 11078 TIME...MOT...LOC 2219Z 100DEG 7KT 3240 11097 GL
Special weather statement, Sep 2, 3:43 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 343 PM MST SUN SEP 2 2012 AZZ502-503-515-022330- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 343 PM MST SUN SEP 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 430 PM MST... AT 334 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN SOUTH OF THREE POINTS ALONG STATE HIGHWAY 286. THESE STORMS WERE MOVING SLOWLY TO THE WEST AROUND 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WHICH MAY PRODUCE LOCALIZED FLOODING ISSUES. LAT...LON 3159 11170 3191 11156 3185 11133 3152 11145 TIME...MOT...LOC 2241Z 082DEG 3KT 3172 11149
Local storm report, Sep 2, 4:33 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
433 PM MST SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 W TUCSON 32.24N 110.97W
09/02/2012 PIMA AZ TRAINED SPOTTER
REPORT OF TREES DOWN IN MEDIAN
&&
EVENT NUMBER TWC1200077
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Sep 2, 5:10 PM MST | Flash Flood Warning | TWC | Pima | 80 min |
| Sep 2, 5:52 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Sep 2, 6:59 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Sep 2, 8:22 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 2, 8:40 PM MST | Flash Flood Warning | TWC | Pima | 80 min |
| Sep 3, 1:47 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
| Sep 3, 3:03 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Sep 3, 3:25 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Sep 3, 3:35 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Sep 3, 3:57 PM MST | Areal Flood Advisory | TWC | Cochise | 93 min |
| Sep 3, 4:05 PM MST | Flash Flood Warning | TWC | Cochise | 115 min |
| Sep 3, 4:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Sep 3, 4:46 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
Nearby
Blowing Dust Advisories in Arizona, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.